MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS
Catalog Number 03.632.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as 6.00 feet.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a 2 level transforaminal lumbar interbody fusion (tlif) at l4-s1 using the matrix system.During the final tightening of the locking screw on the left side of l5, the screw driver shaft broke.All fragments were retrieved from the patient.Another screw driver was taken from the set and was connected to the torque limiting handle that was previously used.The set screw was then finally tightened with no issue.The surgeon then finally tightened the last remaining screw in the construct and the procedure was continued as planned.Surgery was completed successfully with no reported delay.There was no reported harm to the patient.Concomitant medical products: 10nm torque limiting ratchet handle ¿ 6mm hxc (part: 03.620.061, lot: unknown, quantity: 1); matrix locking cap without saddle (part: 09.632.099, lot: unknown, quantity: unknown).This report is for a straight tip t25 driver-long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device is not expected to be returned to manufacturer for review/evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device history record (dhr) review: provided part/lot combination unknown at synthes (b)(4).Lot l302009 was not used for part 03.632.401.It is likely that the correct lot number is l392009, therefore the manufacturing documents of this lot were reviewed: part: 03.632.401; lot: l392009; manufacturing site: (b)(4); release to warehouse date: may 31, 2017; the device history record shows this lot of (b)(4) was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The material was reviewed and the hardness value was confirmed to meet the specification with no non-conformance noted.Corrected.Lot number was initially reported to be l302009.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: corrected data: date was reported as (b)(6) 2018 wrongly and in error in mwr-28062018-0000141234.This was corrected to (b)(6) 2018 in this medwatch report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7605563
Report Number2939274-2018-52511
Device Sequence Number1421968
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.401
Device Lot NumberL302009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
06/28/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/17/2018
07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight118